Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Wilmington, OH

February 24, 20164 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Feb 24, 2016, 3:17 PM EST for 4 counties in Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 3:17 PM EST (20:17 UTC)
Expired
Feb 24, 2016, 3:45 PM EST
In force
28 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, OH, Fayette County, OH, Greene County, OH, Madison County, OH

The radar

The Cincinnati radar (KILN), 32 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 3:18 PM ESTTSTM WND GST 563 Ese Wilmington, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 729 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
729 m²/s²
0-3 km storm-relative helicity
886 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

566 
WUUS51 KILN 242017
SVRILN
OHC027-047-057-097-242045-
/O.NEW.KILN.SV.W.0002.160224T2017Z-160224T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...
  NORTHEASTERN CLINTON COUNTY IN SOUTHWESTERN OHIO...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL OHIO...

* UNTIL 345 PM EST.

* AT 317 PM EST...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES SOUTHWEST OF JAMESTOWN TO NEAR
  LEESBURG...MOVING NORTHEAST AT 50 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON COURT HOUSE...WILMINGTON...SABINA...JAMESTOWN...
  WASHINGTON...JEFFERSONVILLE...BLOOMINGBURG...SOUTH SOLON...
  MIDWAY...BOWERSVILLE...PORT WILLIAM...MILLEDGEVILLE...OCTA...
  GLADSTONE...NEW ANTIOCH...JASPER MILLS...BELL CENTER...
  PAINTERSVILLE...BOOKWALTER AND INTERSTATE 71 AT US ROUTE 35.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 48 AND 81.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3961 8326 3936 8371 3954 8396 3978 8365
      3975 8335
TIME...MOT...LOC 2017Z 229DEG 43KT 3960 8385 3942 8358 

HAIL...0.75IN
WIND...60MPH

$$

NOVAK
2 follow-up statements
128 
WWUS51 KILN 242028
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EST WED FEB 24 2016

OHC027-047-057-097-242045-
/O.CON.KILN.SV.W.0002.000000T0000Z-160224T2045Z/
FAYETTE OH-CLINTON OH-GREENE OH-MADISON OH-
328 PM EST WED FEB 24 2016

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE...
NORTHEASTERN CLINTON...SOUTHEASTERN GREENE AND SOUTHWESTERN MADISON
COUNTIES UNTIL 345 PM EST...

AT 328 PM EST...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG A
LINE EXTENDING FROM NEAR JAMESTOWN TO 6 MILES SOUTHWEST OF WASHINGTON
COURT HOUSE...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

LOCATIONS IMPACTED INCLUDE...
WASHINGTON COURT HOUSE...SABINA...JAMESTOWN...WASHINGTON...
JEFFERSONVILLE...BLOOMINGBURG...SOUTH SOLON...MIDWAY...BOWERSVILLE...
PORT WILLIAM...MILLEDGEVILLE...OCTA...GLADSTONE...JASPER MILLS...BELL
CENTER...PAINTERSVILLE...BOOKWALTER...INTERSTATE 71 AT US ROUTE 35...
SHADY GROVE AND ROSEMOOR.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 54 AND 81.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3941 8363 3959 8389 3978 8365 3975 8335
      3961 8326
TIME...MOT...LOC 2028Z 228DEG 38KT 3965 8378 3947 8351 

HAIL...<0.75IN
WIND...60MPH

$$

NOVAK
260 
WWUS51 KILN 242039
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EST WED FEB 24 2016

OHC027-242047-
/O.CAN.KILN.SV.W.0002.000000T0000Z-160224T2045Z/
CLINTON OH-
339 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3961 8326 3948 8351 3953 8358 3954 8358
      3955 8360 3968 8378 3978 8365 3975 8335

$$

OHC047-057-097-242045-
/O.CON.KILN.SV.W.0002.000000T0000Z-160224T2045Z/
FAYETTE OH-GREENE OH-MADISON OH-
339 PM EST WED FEB 24 2016

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE...EAST CENTRAL GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL
345 PM EST...

AT 337 PM EST...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG A
LINE EXTENDING FROM NEAR JAMESTOWN TO WASHINGTON...MOVING NORTHEAST
AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

LOCATIONS IMPACTED INCLUDE...
WASHINGTON COURT HOUSE...JAMESTOWN...WASHINGTON...JEFFERSONVILLE...
BLOOMINGBURG...SOUTH SOLON...MIDWAY...MILLEDGEVILLE...OCTA...
GLADSTONE...JASPER MILLS...BELL CENTER...BOOKWALTER...CHENOWETH...
INTERSTATE 71 AT US ROUTE 35...SHADY GROVE...ROSEMOOR...MADISON MILLS
AND INTERSTATE 71 AT STATE ROUTE 38.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 63 AND 81.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3961 8326 3948 8351 3953 8358 3954 8358
      3955 8360 3968 8378 3978 8365 3975 8335
TIME...MOT...LOC 2037Z 229DEG 43KT 3971 8369 3953 8342 

HAIL...<0.75IN
WIND...60MPH

$$

JDR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:54 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Feb 24, 12:54 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 PM EST WED FEB 24 2016

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS NORTHEAST THROUGH THE
OHIO VALLEY TODAY. UPPER LEVEL LOW PRESSURE WILL COMBINE WITH THE
SURFACE LOW THIS EVENING WHEN THEY REACH NORTHERN OHIO...AND RAIN
WILL RAPIDLY CHANGE OVER TO SNOW FROM WEST TO EAST OVERNIGHT AS
THE COLD AIR GETS PULLED IN ON WESTERLY WIND. NORTHWEST FLOW WITH
LAKE ENHANCED SNOW SHOWERS WILL CONTINUE AS A RIDGE OF HIGH
PRESSURE BUILDS IN THE MIDWEST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD RAIN SHIELD HAS PIVOTED UP INTO NORTHERN OHIO WITH
PRECIPITATION ACROSS MUCH OF OUR AREA NOW LIGHTER AND SOMEWHAT
MORE SCATTERED. PCPN AMOUNTS HAVE GENERALLY BEEN AN INCH OR
SO...WITH THE HIGHEST AMOUNTS OF AN INCH TO AN INCH AND A QUARTER
MAINLY ACROSS WESTERN PORTIONS OF OUR AREA. WE HAVE HAD A FEW
SPOTTY REPORTS OF ICING ACROSS OUR FAR NORTHWEST WHERE
TEMPERATURES ARE CURRENTLY IN THE LOW TO MID 30S. ROAD
TEMPERATURES ARE STILL WARM SO DO NOT EXPECT MUCH OF A TRAVEL
ISSUE WITH THIS...BUT SOME LIGHT ICING ON EXPOSED SURFACES WILL BE
POSSIBLE THROUGH LATE MORNING UNTIL TEMPERATURES BUMP UP INTO THE
UPPER 30S. HAVE ISSUED AN SPS TO ADDRESS THIS.

THE SURFACE LOW WILL LIFT NORTHEAST ALONG THE I-71 CORRIDOR
THROUGH THIS AFTERNOON. ALONG AND SOUTHEAST OF THIS WHERE WE WILL
GET INTO A BIT OF A WARM SECTOR...THE RAP CONTINUES TO SHOW SOME
WEAK INSTABILITIES OF GENERALLY 500 J/KG OR LESS DEVELOPING
THROUGH LATE MORNING INTO MID AFTERNOON. THIS COULD LEAD TO SOME
ISOLATED THUNDERSTORM DEVELOPMENT AS WE HEAD INTO THE AFTERNOON.
THE BETTER INSTABILITY WILL NOT BE COMPLETELY SYNCED UP WITH THE
BETTER SHEAR PROFILES WHICH WILL BE SHIFTING OFF TO THE NORTHEAST
THROUGH EARLY AFTERNOON. HOWEVER..ALONG THE INTERFACE OF THE
INCREASING INSTABILITY AND DECREASING SHEAR...IT WILL BE TOUGH TO
RULE OUT A FEW STRONG TO SEVERE STORMS WITH EVEN AN ISOLATED
TORNADO POSSIBLE. THE BEST CHANCE FOR THIS WOULD LIKELY BE ACROSS
OUR FAR SOUTHEAST...WHERE THE BEST INSTABILITY SHOULD EXIST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS THE LOW CROSSES THROUGH NORTHERN OHIO THIS EVENING COLDER AIR
WILL BE USHERED IN ON WESTERLY WINDS AND RAIN WILL CHANGE OVER TO
SNOW. ACCUMULATIONS WILL BE LIMITED GIVEN THE WARM AND WET GROUND
BUT THE POTENTIAL FOR 1-3 INCHES OF ACCUMULATION IS EXPECTED GIVEN
THE TEMPERATURE PROFILE AND EXPECTED QPF...WITH THE HIGHER AMOUNTS
NOTED NORTH OF METROPOLITAN DAYTON. AS THE COLD AIR PUSHES
IN....SOME WIND GUSTS TO 40 MPH WILL BE POSSIBLE TONIGHT INTO
THURSDAY.

COLD ADVECTION WILL LIKELY KEEP SOME FORM OF SNOW SHOWERS OVER THE
REGION THURSDAY AND THEN TAPER OFF OVERNIGHT. NORTHWEST FLOW WILL
TAP MOISTURE FROM LAKE MICHIGAN AND KEEP THE THREAT OF SNOW
SHOWERS IN THE FORECAST FOR FRIDAY AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST PERIOD WILL BEGIN WITH A SHARP TROUGH
DEVELOPING IN THE FAR WESTERN STATES...WITH BROAD RIDGING ACROSS THE
EASTERN TWO THIRDS OF THE COUNTRY. SURFACE HIGH PRESSURE WILL BE
CENTERED OVER THE LOWER MISSISSIPPI VALLEY...MOVING EAST-SOUTHEAST
AND GRAZING PAST THE OHIO VALLEY AND ILN FORECAST AREA.

WHILE THERE IS A SLIGHT CHANCE THAT SOME FLURRIES OR LIGHT SNOW
SHOWERS COULD BE CONTINUING WITHIN THE MIXED BOUNDARY LAYER ON
FRIDAY MORNING...A DRY FORECAST WILL BE MAINTAINED FOR NOW. A THICK
STRATOCUMULUS DECK LOOKS PRETTY LIKELY TO EXIST...AND THIS MAY NOT
CLEAR UNTIL THE EVENING...WHEN WARM ADVECTION ALOFT BEGINS.

A WEAK SHORTWAVE WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND
SATURDAY...BUT WITH VERY LITTLE MOISTURE...AND DRY CONDITIONS ARE
EXPECTED. THE WARM ADVECTION WILL BEGIN TO INCREASE BY
SATURDAY...WITH RIDGING BUILDING IN FOR THE SOUTHEASTERN
STATES...AND A SHIFT TO SOUTHWESTERLY FLOW IN THE LOWER LEVELS OF
THE ATMOSPHERE. IN FACT...SOME GUSTY CONDITIONS COULD BE POSSIBLE ON
BOTH SATURDAY AND SUNDAY...WITH A TIGHTENING PRESSURE GRADIENT
ACROSS THE MIDDLE MISSISSIPPI VALLEY AND INTO THE SOUTHERN GREAT
LAKES REGION.

AS RIDGING MOVES TO THE EAST...THE NEXT SHORTWAVE FORECAST TO AFFECT
THE OHIO VALLEY IS EXPECTED TO MOVE THROUGH ON SUNDAY NIGHT. OVERALL
TIMING AND PLACEMENT ALIGNMENT ON THE 06Z/12Z GFS AND 00Z/12Z ECMWF
ARE GOOD...BUT UNSURPRISINGLY...DETAILS ON THE SPEED OF THE WAVE AND
THE STRENGTH OF A DEVELOPING SURFACE LOW ARE IN MUCH POORER
AGREEMENT. AFTER A COUPLE DAYS OF WARM ADVECTION...WHATEVER
PRECIPITATION OCCURS SHOULD START AS RAIN...AND MAY STAY THAT WAY IN
THE SOUTHERN AND SOUTHEASTERN SECTIONS OF THE FORECAST AREA. A MIX
WITH SNOW WILL BE MORE LIKELY FURTHER TO THE NORTH.

FOR MONDAY AND BEYOND...MODEL DIFFERENCES BECOME TOO LARGE TO
ACCURATELY PREDICT A SPECIFIC DETERMINISTIC RESULT. THERE IS
SIGNIFICANT DISAGREEMENT ON HOW FAR SOUTH A COLD FRONT IS ABLE TO
TRAVEL ON MONDAY AND MONDAY NIGHT...AND THE PROGRESSION OF UPSTREAM
TROUGHING BEYOND THAT POINT IS IN SIGNIFICANT DISAGREEMENT. AFTER
MONDAY...500MB GFSE PERTURBATIONS BECOME COMPLETELY MISALIGNED AND
OUT OF PHASE. THUS...SPECIFICS IN THE FORECAST BEYOND MONDAY ARE
VERY LOW IN CONFIDENCE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW LOOKS TO BE JUST WEST OF KCVG WITH A WARM FRONT
EXTENDING EAST ALONG THE OHIO RIVER. A LINE OF SHOWERS AND
THUNDERSTORMS HAS DEVELOPED ALONG THE WARM FRONT. THE SURFACE LOW
WILL RIDE UP ALONG I-71 THROUGH MID TO LATE AFTERNOON. AS IT
DOES...EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO WORK UP
TOWARD CENTRAL OHIO OVER THE NEXT FEW HOURS. SOME BRIEF HEAVY RAIN
WILL BE POSSIBLE WITH THESE STORMS WITH VSBYS DROPPING DOWN TO
IFR. AS THE WARM FRONT MOVES THROUGH...WINDS WILL BECOME SOUTHERLY
AND INCREASE WITH SOME GUSTS AS HIGH AS 30 KNOTS POSSIBLE THROUGH
MID TO LATE AFTERNOON. CIGS WILL TREND TOWARD VFR...BUT OCCASIONAL
SHOWERS AND MVFR CIGS WILL ALSO PERSIST THROUGH THE AFTERNOON
HOURS.

GOOD CAA WILL DEVELOP ON THE BACKSIDE OF THE LOW AS IT MOVES OFF
TO THE NORTHEAST. THIS WILL ALLOW FOR SHOWERS TO CHANGE OVER TO
SNOW THIS EVENING FROM WEST TO EAST. IN GOOD CAA...GUSTY WEST
WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD.
EXPECT IFR CIGS AND IFR TO MVFR VSBYS WITH OCCASIONAL SNOW/SNOW
SHOWERS TO PREVAIL ON INTO THURSDAY.

OUTLOOK...MVFR CEILINGS MAY CONTINUE INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ070>074-077>082-088.
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLOOD WATCH THROUGH LATE TONIGHT FOR INZ066-073>075-080.

&&

SYNOPSIS...FRANKS
NEAR TERM...JGL
SHORT TERM...FRANKS
LONG TERM...HATZOS
AVIATION...JGL
Hazardous weather outlook, Feb 24, 5:08 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EST WED FEB 24 2016

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-251015-
WAYNE-FAYETTE-UNION-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-
508 AM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PERSISTENT AND STEADY RAIN MAY CAUSE RISES ON AREA CREEKS AND
STREAMS AND LOW-LYING AREAS TO FLOOD TODAY.

RAIN WILL CHANGE TO SNOW TONIGHT AND COULD ACCUMULATE 1-2 INCHES
BY DAYBREAK THURSDAY.

WINDS MAY GUST TO 40 MPH AS THE COLD AIR RUSHES IN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TOTAL SNOW ACCUMULATIONS OF 2-3 INCHES ARE POSSIBLY BY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ097>100-OHZ073-074-079>082-088-251015-
BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
508 AM EST WED FEB 24 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON.
THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES.

RAIN WILL CHANGE TO SNOW TONIGHT WITH UP TO AN INCH OF
ACCUMULATION POSSIBLY BY DAYBREAK THURSDAY.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE TONIGHT AS THE COLD AIR
RUSHES IN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THURSDAY AS
REINFORCING SHOTS OF COLD AIR OCCUR DURING THE DAY.

TOTAL SNOW ACCUMULATIONS OF 1-2 INCHES ARE POSSIBLE BY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>096-OHZ070>072-077-078-251015-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLINTON-HAMILTON-
CLERMONT-
508 AM EST WED FEB 24 2016

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RAIN WILL CHANGE TO SNOW TONIGHT WITH UP TO AN INCH OF
ACCUMULATION POSSIBLY BY DAYBREAK THURSDAY.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE TONIGHT AS THE COLD AIR
RUSHES IN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THURSDAY AS
REINFORCING SHOTS OF COLD AIR OCCUR DURING THE DAY.

TOTAL SNOW ACCUMULATIONS OF 1-2 INCHES ARE POSSIBLE BY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 24, 1:27 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EST WED FEB 24 2016

OHZ051-060>063-070>073-078>082-241900-
GREENE OH-MONTGOMERY OH-ROSS OH-WARREN OH-FAYETTE OH-PIKE OH-
MIAMI OH-HIGHLAND OH-PREBLE OH-CLERMONT OH-ADAMS OH-BROWN OH-
BUTLER OH-CLINTON OH-
127 PM EST WED FEB 24 2016

...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHWESTERN GREENE...
MONTGOMERY...SOUTHWESTERN ROSS...WARREN...SOUTHWESTERN FAYETTE...
NORTHWESTERN PIKE...SOUTHWESTERN MIAMI...HIGHLAND...SOUTHEASTERN
PREBLE...NORTHEASTERN CLERMONT...NORTHWESTERN ADAMS...NORTHERN
BROWN...NORTHEASTERN BUTLER AND CLINTON COUNTIES UNTIL 200 PM EST...

AT 127 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SEVEN MILE TO NEAR WINCHESTER...MOVING NORTHEAST
AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
DAYTON...KETTERING...MIDDLETOWN...BEAVERCREEK...HUBER HEIGHTS...
FAIRBORN...MASON...XENIA...TROTWOOD...MIAMISBURG...LEBANON...
SPRINGBORO...VANDALIA...ENGLEWOOD...WILMINGTON...MONROE...TRENTON...
FRANKLIN...BELLBROOK AND HILLSBORO.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 21 AND 33.
 I-71 IN OHIO BETWEEN MILE MARKERS 23 AND 59.
 I-75 IN OHIO BETWEEN MILE MARKERS 24 AND 60.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3951 8462 3996 8437 3927 8316 3891 8357
TIME...MOT...LOC 1827Z 212DEG 33KT 3952 8452 3900 8361
Special weather statement, Feb 24, 2:00 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EST WED FEB 24 2016

OHZ044-045-051>055-061>064-072-073-080-082-241930-
GREENE OH-ROSS OH-MONTGOMERY OH-FAYETTE OH-LOGAN OH-PIKE OH-
FRANKLIN OH-MIAMI OH-PICKAWAY OH-HIGHLAND OH-UNION OH-MADISON OH-
CLARK OH-CHAMPAIGN OH-CLINTON OH-
200 PM EST WED FEB 24 2016

...A LINE OF SHOWERS WITH GUSTY WINDS AND HAIL WILL AFFECT GREENE
COUNTY IN WEST CENTRAL OHIO...ROSS COUNTY IN SOUTHWESTERN OHIO...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...FAYETTE COUNTY
IN CENTRAL OHIO...SOUTH CENTRAL LOGAN COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN PIKE COUNTY IN SOUTHWESTERN OHIO...SOUTHWESTERN FRANKLIN
COUNTY IN CENTRAL OHIO...SOUTHEASTERN MIAMI COUNTY IN WEST CENTRAL
OHIO...PICKAWAY COUNTY IN CENTRAL OHIO...NORTHEASTERN HIGHLAND COUNTY
IN SOUTHWESTERN OHIO...SOUTHWESTERN UNION AND MADISON COUNTIES IN
CENTRAL OHIO...CLARK...CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO AND
NORTHEASTERN CLINTON COUNTIES IN SOUTHWESTERN OHIO UNTIL 230 PM
EST...

AT 159 PM EST...RADAR INDICATED SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VANDALIA TO NEAR
JAMESTOWN TO NEAR BAINBRIDGE...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DAYTON...SPRINGFIELD...BEAVERCREEK...HUBER HEIGHTS...GROVE
CITY...FAIRBORN...XENIA...TROY...CHILLICOTHE...VANDALIA...WASHINGTON
COURT HOUSE...ENGLEWOOD...BELLEFONTAINE...CIRCLEVILLE...URBANA...
LONDON...TIPP CITY...NEW CARLISLE AND GREENFIELD.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 28 AND 90.
 I-71 IN OHIO BETWEEN MILE MARKERS 58 AND 98.
 I-75 IN OHIO BETWEEN MILE MARKERS 57 AND 73.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3998 8317 3941 8274 3937 8275 3913 8328
      3959 8376 3990 8440 4038 8378
TIME...MOT...LOC 1859Z 228DEG 48KT 3991 8426 3964 8370 3922 8313
Special weather statement, Feb 24, 2:30 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST WED FEB 24 2016

OHZ044-045-052>055-063>065-073-074-242000-
ROSS OH-LOGAN OH-FAYETTE OH-PICKAWAY OH-FRANKLIN OH-UNION OH-
MADISON OH-CLARK OH-HOCKING OH-FAIRFIELD OH-CHAMPAIGN OH-
230 PM EST WED FEB 24 2016

...A LINE OF SHOWERS WITH GUSTY WINDS AND HAIL WILL AFFECT CENTRAL
ROSS COUNTY IN SOUTHWESTERN OHIO...SOUTHEASTERN LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHEASTERN FAYETTE...PICKAWAY...FRANKLIN...SOUTHERN
UNION AND MADISON COUNTIES IN CENTRAL OHIO...CLARK COUNTY IN WEST
CENTRAL OHIO...WEST CENTRAL HOCKING...SOUTHWESTERN FAIRFIELD COUNTIES
IN CENTRAL OHIO AND CHAMPAIGN COUNTIES IN WEST CENTRAL OHIO UNTIL 300
PM EST...

AT 229 PM EST...RADAR INDICATED SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SPRINGFIELD TO NEAR MOUNT STERLING TO NEAR CHILLICOTHE...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...SPRINGFIELD...DUBLIN...GROVE CITY...UPPER ARLINGTON...
HILLIARD...MARYSVILLE...CHILLICOTHE...BELLEFONTAINE...CIRCLEVILLE...
BEXLEY...URBANA...LONDON...JEFFERSON...CANAL WINCHESTER...
GROVEPORT...PLAIN CITY...WEST JEFFERSON...ASHVILLE AND WEST LIBERTY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 54 AND 107.
 I-71 IN OHIO BETWEEN MILE MARKERS 75 AND 115.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3918 8300 3918 8303 3961 8330 3999 8401
      4045 8370 4016 8317 4014 8317 4002 8292
      3950 8260
TIME...MOT...LOC 1929Z 215DEG 37KT 4001 8388 3967 8326 3928 8302
Special weather statement, Feb 24, 2:51 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 PM EST WED FEB 24 2016

KYZ100-OHZ051-060>063-070>072-078>082-088-242015-
LEWIS KY-GREENE OH-SCIOTO OH-WARREN OH-MONTGOMERY OH-FAYETTE OH-
PIKE OH-MIAMI OH-HIGHLAND OH-PREBLE OH-CLERMONT OH-ADAMS OH-BROWN OH-
BUTLER OH-CLINTON OH-
251 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN LEWIS...
GREENE...WEST CENTRAL SCIOTO...WARREN...MONTGOMERY...SOUTHWESTERN
FAYETTE...WEST CENTRAL PIKE...SOUTHWESTERN MIAMI...HIGHLAND...
SOUTHEASTERN PREBLE...NORTHEASTERN CLERMONT...ADAMS...CENTRAL
BROWN...NORTHEASTERN BUTLER AND CLINTON COUNTIES UNTIL 315 PM EST...

AT 250 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR TRENTON TO 7 MILES NORTH OF MOUNT ORAB TO NEAR
FOXPORT...MOVING NORTH AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
DAYTON...KETTERING...MIDDLETOWN...BEAVERCREEK...HUBER HEIGHTS...
FAIRBORN...MASON...XENIA...TROTWOOD...MIAMISBURG...LEBANON...
SPRINGBORO...VANDALIA...ENGLEWOOD...WILMINGTON...MONROE...TRENTON...
FRANKLIN...TIPP CITY AND BELLBROOK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 19 AND 41.
 I-71 IN OHIO BETWEEN MILE MARKERS 25 AND 62.
 I-75 IN OHIO BETWEEN MILE MARKERS 27 AND 68.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3840 8350 3909 8391 3955 8457 4010 8438
      3959 8365 3879 8318 3838 8345
TIME...MOT...LOC 1950Z 201DEG 41KT 3955 8448 3913 8389 3847 8349
Special weather statement, Feb 24, 3:09 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EST WED FEB 24 2016

OHZ046-055-056-065-074-242100-
LICKING OH-FRANKLIN OH-DELAWARE OH-HOCKING OH-FAIRFIELD OH-
309 PM EST WED FEB 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...EASTERN
FRANKLIN...SOUTHEASTERN DELAWARE...NORTHWESTERN HOCKING AND FAIRFIELD
COUNTIES UNTIL 400 PM EST...

AT 309 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MINERVA PARK TO 9 MILES NORTH OF HOCKING HILLS STATE
PARK...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...LANCASTER...WESTERVILLE...REYNOLDSBURG...
GAHANNA...PICKERINGTON...WORTHINGTON...BEXLEY...HEATH...GRANVILLE...
PATASKALA...CANAL WINCHESTER...GROVEPORT...JOHNSTOWN...BALTIMORE...
BUCKEYE LAKE...HEBRON...UTICA AND BREMEN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN OHIO BETWEEN MILE MARKERS 106 AND 142...AND NEAR MILE MARKER
144.
 I-71 IN OHIO BETWEEN MILE MARKERS 116 AND 120.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
      3984 8247 3983 8240 3975 8240 3974 8237
      3960 8238 3951 8261 4010 8303 4027 8270
      4027 8248 4025 8248 4024 8219
TIME...MOT...LOC 2009Z 230DEG 40KT 4009 8293 3956 8259

NOVAK
Local storm report, Feb 24, 3:17 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       NEWARK                  40.06N 82.40W
02/24/2016  M1.00 INCH       LICKING            OH   TRAINED SPOTTER

            RAINFALL TOTAL SINCE MIDNIGHT.

&&

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:13 PM ESTSpecial Weather StatementILNClermont, Hamilton47 min
Feb 24, 12:54 PM ESTSpecial Weather StatementILNButler, Clermont, Hamilton36 min
Feb 24, 1:07 PM ESTSevere Thunderstorm WarningILNButler, Hamilton23 min
Feb 24, 1:27 PM ESTSpecial Weather StatementILNClinton, Greene, Highland, Montgomery, Warren33 min
Feb 24, 2:00 PM ESTSpecial Weather StatementILNChampaign, Clark, Fayette, Greene, Madison, Pickaway and 1 more30 min
Feb 24, 2:30 PM ESTSpecial Weather StatementILNChampaign, Clark, Franklin, Madison, Pickaway, Ross30 min
Feb 24, 2:51 PM ESTSpecial Weather StatementILNAdams, Clinton, Greene, Highland, Montgomery, Warren24 min
Feb 24, 3:09 PM ESTSpecial Weather StatementILNFairfield, Licking51 min
Feb 24, 3:22 PM ESTSpecial Weather StatementILNClark, Clinton, Fayette, Greene, Highland, Madison and 5 more23 min
Feb 24, 3:27 PM ESTSpecial Weather StatementILNLicking18 min
Feb 24, 3:46 PM ESTSpecial Weather StatementILNChampaign, Clark, Madison, Pickaway, Pike, Ross14 min
Feb 24, 4:07 PM ESTSpecial Weather StatementILNHocking38 min
Feb 24, 4:09 PM ESTSpecial Weather StatementILNChampaign, Delaware, Logan, Madison, Union51 min
Feb 24, 4:09 PM ESTWinter Weather AdvisoryILNAuglaize, Darke, Hardin, Logan, Mercer, Shelby24 hr
Feb 24, 4:24 PM ESTSpecial Weather StatementILNFranklin, Licking36 min
Feb 24, 4:41 PM ESTSpecial Weather StatementILNFairfield, Hocking19 min
Feb 24, 5:03 PM ESTSpecial Weather StatementILNLicking27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.